Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 30, NWS Elko, NV

November 7, 20224 counties in Nevada

NWS Elko, NV issued this wind advisory at Nov 7, 2022, 2:15 PM PST for 4 counties in Nevada. It took effect at Nov 8, 2022, 4:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2022, 2:15 PM PST (22:15 UTC)
In effect from
Nov 8, 2022, 4:00 AM PST
Expired
Nov 9, 2022, 4:00 AM PST
In force
24 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS75 KLKN 072215
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
215 PM PST Mon Nov 7 2022

NVZ035-081315-
/O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/
/O.EXT.KLKN.HW.W.0004.000000T0000Z-221108T1200Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
215 PM PST Mon Nov 7 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 20 to 40 mph with
  gusts up to 65 mph. Highest winds are expected across mountains
  and summits. For the Wind Advisory, south winds 25 to 35 mph
  with gusts up to 50 mph expected.

* WHERE...White Pine County.

* WHEN...For the High Wind Warning, until 4 AM PST Tuesday. For 
  the Wind Advisory, from 4 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-040-081315-
/O.NEW.KLKN.WI.Y.0030.221108T1200Z-221109T1200Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
215 PM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County.

* WHEN...From 4 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ041-081315-
/O.EXT.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
215 PM PST Mon Nov 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
3 follow-up statements
941 
WWUS75 KLKN 082003
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1203 PM PST Tue Nov 8 2022

NVZ035-037-082115-
/O.CAN.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
1203 PM PST Tue Nov 8 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to be over advisory criteria, but have been
combined in a winter weather headline. Please see RNOWSWLKN for
more details.

$$

NVZ040-090830-
/O.CON.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
1203 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County. 

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ041-090830-
/O.CON.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
1203 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
512 
WWUS75 KLKN 082128
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
128 PM PST Tue Nov 8 2022

NVZ040-090930-
/O.CON.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
128 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southern Lander County and Southern Eureka County and 
  Northwestern Nye County. 

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ041-090930-
/O.CON.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
128 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Northeastern Nye County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
982 
WWUS75 KLKN 091201
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
401 AM PST Wed Nov 9 2022

NVZ040-091315-
/O.EXP.KLKN.WI.Y.0030.000000T0000Z-221109T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
401 AM PST Wed Nov 9 2022

...WIND ADVISORY HAS EXPIRED...

The winds have weakened thus the advisory is allowed to expire.

$$

NVZ041-091315-
/O.EXP.KLKN.WI.Y.0029.000000T0000Z-221109T1200Z/
Northeastern Nye County-
Including the cities of Blue Eagle Ranch and Duckwater
401 AM PST Wed Nov 9 2022

...WIND ADVISORY HAS EXPIRED...

The winds have weakened thus the advisory is allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:10 AM PST, 11 hours 5 minutes earlier.

Area forecast discussion, Nov 7, 3:10 AM PST, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service Elko NV
310 AM PST Mon Nov 7 2022

.SYNOPSIS...An early winter storm system will bring periods of
snow, moderate to heavy at times, along with gusty winds through
Wednesday. Dry and colder conditions are expected Thursday and
Friday.

&&

.SHORT TERM...Today through Thursday. Deep trough energy dropping
down along the west coast will bring a mixed bag of weather to
northern and central NV over the first half of the week. Gusty
winds will impact much of the CWA today and Tuesday, with
strongest winds across central NV ahead of the frontal passage.
Currently have wind products out for today and this evening across
east-central NV. Winds are expected to diminish below critical
levels tonight. Tuesday afternoon and evening as the low along
the west coast centers further south (along northern CA), jet
energy will move across central NV, where surface winds and gusts
may approach advisory levels. The trough will center over NV on
Wednesday, with jet energy south and east of the CWA, which in
turn will result in lighter winds for northern and central NV.

Precipitation associated with the approaching trough is currently
reaching portions of northern Humboldt and NW Elko County. The
rest of this morning the frontal boundary will drift south and
east. The front will stall or slow along a line from roughly
Gabbs in NW Nye County, up through southern Lander and Eureka
Counties, over or just east of the Ruby's and up toward Montello
in eastern Elko County late this morning through this evening. NW
of this line, snow levels lower to valley floors with the frontal
passage. Out ahead of the front (over east-central NV)
precipitation will be mainly rain to valleys with snow to the
higher mountains through Tuesday morning. Precipitation in most
valley areas across the CWA Tuesday afternoon will be rain or a
rain snow mix. Tuesday night into Wednesday snow levels drop to
valley floors across the CWA. Latest WPC QPF suggests another 1
to 3 inches of snow for many valley locations in the CWA, with
slightly higher amounts possible in White Pine County.

.LONG TERM...Thursday night through next Monday: Thursday an upper
ridge will build in over the West Coast as the upper trough ejects
into the northern Plains states. This will pause the active
weather pattern, but temperatures will not budge much due to snow
pack and NW flow aloft. This ridge will slowly translate the
Silver state through the first part of the weekend as another
upper trough approaches the Pacific NW. Models which have show
good agreement so far differ on the handling of this trough after
Saturday afternoon. The GFS fractures this system into two pieces
pushing one part quickly through N NV late Saturday with a few
showers and little fanfare. The GFS also keep the second piece off
shore eventually merging with another low late Sunday. The ECMWF
keeps the aforementioned trough stronger and intact, moving
onshore over Washington. This solution would allow for some
precipitation to return for NV Sunday morning. Temperatures will
be on the cold side thanks to the combination of high pressure,
light winds, and a residual snow pack, highs in 20s and 30s with
lows in the single digit to low teens possible.

&&

.AVIATION...A potent storm system approaching Nevada will bring
widespread impacts to aviation over the next 24 to 36 hours. Gusty
south to southwest winds ahead of a cold front will continue
through the overnight hours into Monday morning at most TAF
sites. A cold front will move through northwest Nevada early
Tuesday morning bringing a band of precipitation that will move
west to east along the I-80 corridor through Monday morning.
Precipitation will start as rain and changeover to snow within 2
to 3 hours of precipitation onset. Expect a rapid reduction in
visibility and ceilings with the rain to snow transition beginning
around 15Z at KWMC, 17Z at KBAM and 18Z at KEKO. Winds will
increase northern Nye county and especially White Pine county with
wind gusts nearing 50 knots at times Monday afternoon.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM early this morning to 4 AM PST
Tuesday for Northern Elko County.

Winter Storm Warning from 7 AM this morning to 4 PM PST
Wednesday for Ruby Mountains and East Humboldt Range.

High Wind Warning until 10 PM PST this evening for White Pine
County.

Winter Weather Advisory from 4 PM this afternoon to 10 AM PST
Tuesday for Northern Lander County and Northern Eureka County-
Northwestern Nye County-South Central Elko County-Southern
Lander County and Southern Eureka County-Southwest Elko County.

Wind Advisory until 10 PM PST this evening for Northeastern Nye
County.

&&

96/93/98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:41 PM PSTWinter Storm WatchLKNEureka, Lander, White Pine13 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.